First let me start off with a little background information. I am 27/m who was diagnosed with Crohn's around age 8. At the time, I was missing a lot of school due to fevers and stomach pain and finally I was diagnosed after a colonoscopy at Children's Hospital. My Crohns is located in the ileum and has traditionally been extremely mild. So far I have lived a very "normal life" (college, parties, anything a 20-something does...use your imagination) and have not really experienced the worst that this disease has to offer. I visit this site quite frequently and read your posts and certainly admit that I have been extremely lucky with my mild Crohns (my GI doctor reminds me of that as well). My whole life, treatment has consisted of Azulfadine daily which then turned to taking 4 grams of Pentasa daily as that became available. The only symptoms I experience random stomach pains, which I sometimes goe weeks/months without having, and something I call the "Crohn's Fever" which feels like I have a fever but it's only around 99.1 or so.
Anyways, I have recently been undergoing increased stress in my life with my job (which keeps me very busy) and deaths in the family. "Coincidentally" my Crohns began to become a bit more active. The stomach pains began coming on a daily basis and actually a few times a day. During this time I also did notice my appetite decreasing and I lost about 10 lbs.
So recently my doctor decided to try Entocort in addition to my 4 grams of Pentasa. He suggested 9 mg a day for 1 week and then for me to check back with him. Note by the time he did prescribe this, I did feel as if my little flare-up was starting to subside. I began taking the Entocort and about 4 days into the treatment noticed that I was having slight migraine-type headaches, random soreness in some joints/muscles, and a flushed feeling in my face. I informed my doctor of this after 1 week of the treatment and he asked me to stop the Entocort for three days to see if it was the drug. Sure enough, those symptoms went away after the three days and I also wasn't experiencing much stomach pain at all. Now he has me taking 3 mg a day for the first week, 6 mg a day for the second, then 9 mg a day for the last week....hoping I will be able to better tolerate the medicine. Right now I am on day two of the 3 mg of Entocort and am dreading the return of the side effects. This weekend I am traveling to Pittsburgh (I live in the Philly burbs) for a friends wedding and certainly do not want to be thinking about my Crohns...I guess I've been spoiled with my stomach not really impacting my life at all up until this point. I almost have a feeling as if the Entocort will aggrivate my Crohns.
Has anyone had any similar experiences with Crohns or Entocort? I do know that my problem may seem very minor given the complications people can have with this disease, but I'd rather vent a bit to people who also have the disease and can truely understand how it feels. Note I also take 50mg of Sertraline HCl (Zoloft) a day for anxiety.
Thank you for reading (if I didn't put you to sleep).